MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXAL085902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: patient presented for treatment in the left leg due to an observed leak after placement of a gore® excluder® aaa endoprosthesis.As reported, the patient's anatomy was very tortuous and the target treatment area was stenotic and aneurysmal.A gore® excluder® iliac branch endoprosthesis (ibe device) was deployed in the internal iliac artery.A 10mm x 65mm gore® dryseal flex introducer sheath (dryseal sheath) was used to advance gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).Although difficulty was experienced during advancement through the dryseal sheath, one vbx device was placed and deployed.Next, an 8lmm x 59mm vbx device was to be advanced.However, the ibe device and the first deployed vbx device reportedly interfered with advancement of the 8lmm x 59mm vbx device.At this time, the vbx stent came off the delivery catheter.The dislodged stent and sheath were removed together with no issues.Coiling was performed instead of attempting to place additional devices.The patient did not experience any adverse consequences.The devices not implanted were discarded at user facility.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Review of device manufacturing record history confirmed device met pre-release specifications.The device was not returned to gore.Therefore, direct product analysis was not possible.Patient's weight, medical history and medications were requested but not made available.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13509463
Report Number2017233-2022-02733
Device Sequence Number14731371
Product Code PRL
UDI-Device Identifier00733132637669
UDI-Public00733132637669
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberBXAL085902A
Device Catalogue NumberBXAL085902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale